Alert archive / California / Winter Storm Watches in 2016

Winter Storm Watch 2, NWS San Diego, CA

January 4, 2016San Diego County, California

NWS San Diego, CA issued this winter storm watch at Jan 4, 2016, 1:35 PM PST for San Diego County, California. It took effect at Jan 6, 2016, 4:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 4, 2016, 1:35 PM PST (21:35 UTC)
In effect from
Jan 6, 2016, 4:00 AM PST
Expired
Jan 5, 2016, 1:41 PM PST
In force
Issued by
NWS San Diego, CA

County San Diego County, CA

The radar

The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2016-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2016-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
797 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

936 
WWUS46 KSGX 042135
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
135 PM PST MON JAN 4 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST TUESDAY FOR THE
MOUNTAINS OF SAN BERNARDINO AND RIVERSIDE COUNTIES ABOVE 6000
FEET... 
...WINTER STORM WARNING FOR THE SAN BERNARDINO AND RIVERSIDE
COUNTY MOUNTAINS FROM 4 AM PST TUESDAY MORNING TO FRIDAY
MORNING...
...WINTER STORM WATCH IN EFFECT FOR THE SAN DIEGO COUNTY
MOUNTAINS FROM LATE TUESDAY NIGHT THROUGH LATE THURSDAY NIGHT...

.A SERIES OF PACIFIC STORMS WILL MOVE THROUGH SOUTHERN CALIFORNIA
INTO NEXT WEEK WITH PERIODS OF HEAVY SNOW AND STRONG GUSTY WINDS.
MODERATE SNOWFALL TOTALS ARE POSSIBLE THROUGH TONIGHT WITH
PERIODS OF HEAVIER SNOWFALL FOR LATE TUESDAY MORNING THROUGH EARLY
TUESDAY EVENING...WEDNESDAY AFTERNOON INTO THURSDAY MORNING...AND
THURSDAY AFTERNOON THROUGH THURSDAY NIGHT.

CAZ055-056-050545-
/O.UPG.KSGX.WS.A.0001.160105T1200Z-160108T1200Z/
/O.NEW.KSGX.WS.W.0001.160105T1200Z-160108T1200Z/
/O.CON.KSGX.WW.Y.0001.000000T0000Z-160105T1200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...BIG BEAR CITY...
BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD
135 PM PST MON JAN 4 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY...
...WINTER STORM WARNING IN EFFECT FROM 4 AM TUESDAY TO 4 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 4 AM TUESDAY TO 4 AM PST
FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

* SNOW LEVELS...AROUND 6000 TO 6500 FEET THROUGH TUESDAY NIGHT...
  LOWERING TO AROUND 5000 FEET WEDNESDAY...AND 4000 TO 4500 FEET
  FOR WEDNESDAY NIGHT THROUGH THURSDAY NIGHT.

* TIMING...PERIODS OF LIGHT TO MODERATE SNOWFALL THROUGH TONIGHT
  WITH PERIODS OF HEAVIER SNOWFALL FOR LATE TUESDAY MORNING
  THROUGH EARLY TUESDAY EVENING...WEDNESDAY AFTERNOON INTO
  THURSDAY MORNING...AND THURSDAY AFTERNOON THROUGH THURSDAY
  NIGHT.

* SNOW ACCUMULATIONS...SNOWFALL THROUGH TONIGHT OF 2 TO 4 INCHES
  BELOW 7000 FEET AND 4 TO 7 INCHES ABOVE 7000 FEET. FOR
  WEDNESDAY THROUGH THURSDAY NIGHT...ADDITIONAL SNOWFALL OF 6 TO
  12 INCHES BELOW 5000 FEET...1 TO 2 FEET BETWEEN 5000 AND 7000
  FEET...AND 2 TO LOCALLY 4 FEET ABOVE 7000 FEET.

* WINDS...FOR TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING...AREAS
  OF GUSTY SOUTHWEST TO WEST WINDS 2O TO 30 MPH WITH GUSTS TO 50
  MPH.

* VISIBILITY...AREAS OF NEAR ZERO VISIBILITIES AT TIMES IN
  SNOW...BLOWING SNOW...AND FOG.

* IMPACTS...RESIDENTS AND TRAVELERS INTO THE MOUNTAINS SHOULD BE
  PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS. IF
  POSSIBLE...CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING.

* OUTLOOK...ADDITIONAL STORMS ARE EXPECTED TO CONTINUE INTO NEXT
  WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

CAZ058-050545-
/O.NEW.KSGX.WS.A.0002.160106T1200Z-160108T1200Z/
SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...PINE VALLEY
135 PM PST MON JAN 4 2016

...WINTER STORM WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
LATE THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
LATE THURSDAY NIGHT. 

* SNOW LEVELS...LOWERING TO AROUND 5000 FT LATE TUESDAY
  NIGHT...AND BETWEEN 4000 AND 4500 FT FOR WEDNESDAY NIGHT THROUGH
  THURSDAY NIGHT.

* TIMING...MODERATE TO LOCALLY HEAVY LIQUID PRECIPITATION WILL
  BEGIN TURNING TO SNOW LATE TUESDAY NIGHT. PERIODS OF MODERATE TO
  HEAVY SNOW WILL RECUR WEDNESDAY AFTERNOON INTO THURSDAY
  MORNING...AND THURSDAY AFTERNOON THROUGH THURSDAY NIGHT.

* SNOW ACCUMULATIONS...2 TO 4 INCHES ABOVE 5000 FEET TUESDAY NIGHT
  INTO WEDNESDAY MORNING...THEN AN ADDITIONAL 8 INCHES TO 2 FEET
  BY EARLY FRIDAY MORNING.

* WINDS...GUSTY WEST TO NORTHWEST WINDS 2O TO 30 MPH WITH GUSTS
  TO 50 MPH WILL DEVELOP FOR WEDNESDAY MORNING THROUGH THURSDAY
  NIGHT.

* VISIBILITY...AREAS OF NEAR ZERO VISIBILITIES AT TIMES IN
  SNOW...BLOWING SNOW...AND FOG.

* IMPACTS...RESIDENTS AND TRAVELERS INTO THE MOUNTAINS SHOULD BE
  PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS. IF
  POSSIBLE...CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING.

* OUTLOOK...ADDITIONAL STORMS ARE EXPECTED TO CONTINUE INTO NEXT
  WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
3 follow-up statements
759 
WWUS46 KSGX 050454
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
854 PM PST MON JAN 4 2016

.A SERIES OF PACIFIC STORMS WILL MOVE THROUGH SOUTHERN CALIFORNIA
THIS WEEK WITH PERIODS OF HEAVY SNOW AND STRONG GUSTY WINDS.
LIGHT SNOWFALL WITH LITTLE ADDITIONAL ACCUMULATION IS POSSIBLE
TONIGHT WITH PERIODS OF HEAVIER SNOWFALL FOR LATE TUESDAY MORNING
THROUGH EARLY TUESDAY EVENING AND EARLY WEDNESDAY AFTERNOON INTO
THURSDAY MORNING. LIGHT TO MODERATE ADDITIONAL SNOWFALL IS
POSSIBLE THURSDAY AFTERNOON INTO THURSDAY NIGHT.

CAZ055-056-051300-
/O.CAN.KSGX.WW.Y.0001.000000T0000Z-160105T1200Z/
/O.CON.KSGX.WS.W.0001.160105T1200Z-160108T1200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...BIG BEAR CITY... BIG BEAR
LAKE...RUNNING SPRINGS...WRIGHTWOOD...AND IDYLLWILD.
854 PM PST MON JAN 4 2016

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM TUESDAY TO
4 AM PST FRIDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

* SNOW LEVELS...AROUND 6000 TO 6500 FEET THROUGH TUESDAY NIGHT...
  LOWERING TO AROUND 5000 FEET WEDNESDAY...AND 4000 TO 4500 FEET
  FOR WEDNESDAY NIGHT THROUGH THURSDAY NIGHT.

* TIMING...ISOLATED LIGHT SNOW SHOWERS TONIGHT WITH PERIODS OF
  HEAVIER SNOWFALL FOR LATE TUESDAY MORNING THROUGH TUESDAY
  EVENING AND EARLY WEDNESDAY AFTERNOON INTO THURSDAY MORNING.
  LIGHT TO MODERATE SNOW POSSIBLE THURSDAY AFTERNOON THROUGH
  THURSDAY NIGHT.

* SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATION THROUGH EARLY
  FRIDAY...SNOWFALL OF 6 TO 12 INCHES BELOW 5000 FEET...1 TO 2
  FEET BETWEEN 5000 AND 7000 FEET...AND 2 TO LOCALLY 4 FEET ABOVE
  7000 FEET.

* WINDS...FOR TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING...AREAS
  OF GUSTY SOUTHWEST TO WEST WINDS 2O TO 30 MPH WITH GUSTS TO 50 MPH.

* VISIBILITY...AREAS OF NEAR ZERO VISIBILITIES AT TIMES IN  
  SNOW...BLOWING SNOW...AND FOG.

* IMPACTS...RESIDENTS AND TRAVELERS INTO THE MOUNTAINS SHOULD BE 
  PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS. IF  
  POSSIBLE...CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING.

* OUTLOOK...ADDITIONAL STORMS ARE EXPECTED EARLY NEXT WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ058-051300-
/O.CON.KSGX.WS.A.0002.160106T1200Z-160108T1200Z/
SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...PINE VALLEY
854 PM PST MON JAN 4 2016

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH LATE THURSDAY NIGHT...

* SNOW LEVELS...LOWERING TO AROUND 5500 FT LATE TUESDAY NIGHT...
  AND BETWEEN 4500 AND 5000 FT FOR WEDNESDAY NIGHT THROUGH
  THURSDAY NIGHT.

* TIMING...MODERATE TO LOCALLY HEAVY LIQUID PRECIPITATION WILL
  BEGIN TURNING TO SNOW LATE TUESDAY NIGHT. PERIODS OF MODERATE TO
  HEAVY SNOW WILL OCCUR WEDNESDAY AFTERNOON INTO THURSDAY
  MORNING...AND THURSDAY AFTERNOON THROUGH THURSDAY NIGHT.

* SNOW ACCUMULATIONS...2 TO 4 INCHES ABOVE 5000 FEET TUESDAY NIGHT INTO
  WEDNESDAY MORNING...THEN AN ADDITIONAL 8 INCHES TO 2 FEET BY
  EARLY FRIDAY MORNING.

* WINDS...GUSTY WEST TO NORTHWEST WINDS 2O TO 30 MPH WITH GUSTS  
  TO 50 MPH WILL DEVELOP FOR WEDNESDAY MORNING THROUGH THURSDAY  
  NIGHT.

* VISIBILITY...AREAS OF NEAR ZERO VISIBILITIES AT TIMES IN  
  SNOW...BLOWING SNOW...AND FOG.

* IMPACTS...RESIDENTS AND TRAVELERS INTO THE MOUNTAINS SHOULD BE 
  PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS. IF  
  POSSIBLE...CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING.

* OUTLOOK...ADDITIONAL STORMS ARE EXPECTED EARLY NEXT WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

SS
736 
WWUS46 KSGX 051115
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
315 AM PST TUE JAN 5 2016

...WINTER STORM WARNING FOR THE MOUNTAINS OF SAN BERNARDINO AND
RIVERSIDE COUNTIES IN EFFECT UNTIL 4 AM PST WEDNESDAY ABOVE 6000
FEET... 
...WINTER STORM WARNING FOR THE MOUNTAINS OF SAN BERNARDINO AND
RIVERSIDE COUNTIES IN EFFECT FROM LATE TONIGHT TO LATE THURSDAY
NIGHT ABOVE 4500 FEET...
...WINTER STORM WATCH FOR THE SAN DIEGO COUNTY MOUNTAINS IN
EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT ABOVE 4500
FEET...

.A PAIR OF PACIFIC STORMS WILL BRING PERIODS OF HEAVY SNOWFALL
THROUGH THURSDAY NIGHT WITH LOWERING SNOW LEVELS FOR WEDNESDAY
THROUGH THURSDAY NIGHT.

CAZ055-056-052130-
/O.CON.KSGX.WS.W.0001.160105T1200Z-160108T1200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...BIG BEAR CITY...
BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD
315 AM PST TUE JAN 5 2016

...WINTER STORM WARNING IN EFFECT UNTIL 4 AM PST WEDNESDAY ABOVE
6000 FEET... 
...WINTER STORM WARNING IN EFFECT FROM LATE TONIGHT TO LATE
THURSDAY NIGHT ABOVE 4500 FEET... 

* SNOW LEVELS...AROUND 6000 TO 6500 FEET THROUGH TONIGHT...
  LOWERING TO AROUND 5000 FEET WEDNESDAY...AND 4000 TO 4500 FEET
  FOR WEDNESDAY NIGHT THROUGH THURSDAY NIGHT.

* TIMING...ISOLATED LIGHT SNOW SHOWERS THROUGH EARLY THIS MORNING
  WITH PERIODS OF HEAVIER SNOWFALL FOR LATE THIS MORNING THROUGH
  THIS EVENING AND EARLY WEDNESDAY AFTERNOON INTO THURSDAY
  MORNING. LIGHT TO MODERATE SNOW POSSIBLE THURSDAY AFTERNOON
  THROUGH THURSDAY NIGHT.

* SNOW ACCUMULATIONS...SNOWFALL THROUGH EARLY FRIDAY OF 6 TO 12
  INCHES BELOW 5000 FEET...1 TO 2 FEET BETWEEN 5000 AND 7000
  FEET...AND 2 TO LOCALLY 4 FEET ABOVE 7000 FEET.

* WINDS...FOR THIS AFTERNOON THROUGH WEDNESDAY EVENING...AREAS OF
  GUSTY SOUTHWEST TO WEST WINDS 2O TO 30 MPH WITH GUSTS TO 50 MPH.

* VISIBILITY...AREAS OF NEAR ZERO VISIBILITIES AT TIMES IN SNOW...BLOWING
  SNOW...AND FOG.

* IMPACTS...RESIDENTS AND TRAVELERS INTO THE MOUNTAINS SHOULD BE
  PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS. IF
  POSSIBLE...CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING.

* OUTLOOK..ANOTHER WEAKER STORM IS POSSIBLE FOR LATE SATURDAY
  INTO EARLY SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ058-052130-
/O.CON.KSGX.WS.A.0002.160106T1200Z-160108T1200Z/
SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...PINE VALLEY
315 AM PST TUE JAN 5 2016

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE THURSDAY NIGHT ABOVE 4500 FEET...

* SNOW LEVELS...LOWERING TO AROUND 5500 FT FOR LATE TONIGHT...
  AND BETWEEN 4500 AND 5000 FT FOR WEDNESDAY NIGHT THROUGH
  THURSDAY NIGHT.

* TIMING...MODERATE TO LOCALLY HEAVY LIQUID PRECIPITATION WILL
  BEGIN TURNING TO SNOW LATE TONIGHT. PERIODS OF MODERATE TO
  HEAVY SNOW WILL OCCUR WEDNESDAY AFTERNOON INTO THURSDAY
  MORNING...AND THURSDAY AFTERNOON THROUGH THURSDAY NIGHT.

* SNOW ACCUMULATIONS...2 TO 4 INCHES ABOVE 5000 FEET TUESDAY NIGHT
  INTO WEDNESDAY MORNING...THEN AN ADDITIONAL 8 INCHES TO 2 FEET
  BY EARLY FRIDAY MORNING.

* WINDS...GUSTY WEST TO NORTHWEST WINDS 2O TO 30 MPH WITH GUSTS TO
  50 MPH WILL DEVELOP FOR WEDNESDAY MORNING THROUGH THURSDAY
  NIGHT.

* VISIBILITY...AREAS OF NEAR ZERO VISIBILITIES AT TIMES IN SNOW...BLOWING
  SNOW...AND FOG.

* IMPACTS...RESIDENTS AND TRAVELERS INTO THE MOUNTAINS SHOULD BE
  PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS. IF POSSIBLE...CARRY
  CHAINS AND TAKE EXTRA FOOD AND CLOTHING.

* OUTLOOK...ANOTHER WEAKER STORM IS POSSIBLE FOR LATE SATURDAY
  INTO EARLY SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX
708 
WWUS46 KSGX 052141
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
141 PM PST TUE JAN 5 2016

...WINTER STORM WARNING FOR THE MOUNTAINS OF SAN BERNARDINO AND
RIVERSIDE COUNTIES IN EFFECT UNTIL 4 AM PST WEDNESDAY ABOVE 6000
FEET... 
...WINTER STORM WARNING FOR THE MOUNTAINS OF SAN BERNARDINO AND
RIVERSIDE COUNTIES IN EFFECT FROM LATE TONIGHT TO LATE THURSDAY
NIGHT ABOVE 4500 FEET...
...WINTER STORM WARNING FOR THE SAN DIEGO COUNTY MOUNTAINS IN
EFFECT FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT ABOVE
4500 FEET...

.A SERIES OF PACIFIC STORMS WILL CREATE PERIODS OF HEAVY SNOWFALL
THROUGH THURSDAY NIGHT WITH LOWERING SNOW LEVELS FOR WEDNESDAY
THROUGH THURSDAY NIGHT. 

CAZ058-060600-
/O.UPG.KSGX.WS.A.0002.160106T1200Z-160108T1200Z/
/O.EXB.KSGX.WS.W.0001.160107T0300Z-160108T1200Z/
SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...PINE VALLEY
141 PM PST TUE JAN 5 2016

...WINTER STORM WARNING IN EFFECT FROM 7 PM WEDNESDAY TO 4 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 7 PM WEDNESDAY TO 4 AM
PST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

* SNOW LEVELS...LOWERING TO AROUND 4500.

* TIMING...THURSDAY EVENING THROUGH THURSDAY NIGHT.

* SNOW ACCUMULATIONS...3 TO 6 INCHES 4500 TO 5000 FEET...8 INCHES
  TO 2 FEET ABOVE 5000 FEET.

* WINDS...WEST TO SOUTHWEST 2O TO 30 MPH WITH GUSTS TO 55 MPH AT
  TIMES THROUGH THURSDAY NIGHT.

* VISIBILITY...AREAS OF NEAR ZERO VISIBILITIES AT TIMES IN SNOW...
  BLOWING SNOW...AND FOG.

* IMPACTS...RESIDENTS AND TRAVELERS INTO THE MOUNTAINS SHOULD BE
  PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS. IF POSSIBLE...
  CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING.

* OUTLOOK...ANOTHER WEAKER STORM IS POSSIBLE FOR LATE SATURDAY
  INTO EARLY SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ055-056-060600-
/O.CON.KSGX.WS.W.0001.000000T0000Z-160108T1200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...BIG BEAR CITY...
BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD
141 PM PST TUE JAN 5 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

* SNOW LEVELS...AROUND 6000 TO 6500 FEET THROUGH TONIGHT...
  LOWERING TO AROUND 5500 FEET WEDNESDAY MORNING...AND AROUND 4000
  TO 4500 FEET WEDNESDAY NIGHT THROUGH THURSDAY NIGHT.

* TIMING...HEAVY SNOWFALL THROUGH THIS EVENING AND EARLY
  WEDNESDAY AFTERNOON INTO THURSDAY MORNING. LIGHT TO MODERATE
  SNOW POSSIBLE THURSDAY AFTERNOON THROUGH THURSDAY NIGHT.

* SNOW ACCUMULATIONS...SNOWFALL THROUGH EARLY FRIDAY OF 6 TO 12
  INCHES 4500 TO 5500 FEET...1 TO 2 FEET BETWEEN 5500 AND 7000
  FEET...AND 2 TO LOCALLY 4 FEET ABOVE 7000 FEET.

* WINDS...SOUTHWEST TO WEST WINDS 2O TO 30 MPH WITH GUSTS TO 55
  MPH AT TIMES THROUGH THURSDAY NIGHT.

* VISIBILITY...AREAS OF NEAR ZERO VISIBILITIES AT TIMES IN SNOW...BLOWING
  SNOW...AND FOG.

* IMPACTS...RESIDENTS AND TRAVELERS INTO THE MOUNTAINS SHOULD BE
  PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS. IF
  POSSIBLE...CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING.

* OUTLOOK..ANOTHER WEAKER STORM IS POSSIBLE FOR LATE SATURDAY
  INTO EARLY SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

JJT

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this winter storm watch went out at Jan 4, 1:35 PM PST, 0 minutes earlier.

Area forecast discussion, Jan 4, 1:35 PM PST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
135 PM PST MON JAN 4 2016

.SYNOPSIS...
A STRONG LOW LATITUDE PACIFIC JET STREAM WILL BRING A SERIES OF
STORMS INTO SOUTHERN CALIFORNIA THIS WEEK AND INTO NEXT WEEK WITH
PERIODS OF MODERATE TO HEAVY PRECIPITATION AT TIMES...PERIODS OF
STRONG GUSTY WINDS...AND HIGH SURF AT THE BEACHES.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

MOSTLY CLOUDY THIS AFTERNOON WITH WIDELY SCT LIGHT
SHOWERS...MOSTLY IN SAN DIEGO COUNTY.

FROM PREVIOUS DISCUSSION...
THE PATTERN ACROSS THE PACIFIC FOR THE PREDICTABLE FUTURE IS NOW
MORE TYPICAL OF PATTERNS ACROSS THE PACIFIC FOR JANUARY THROUGH
MARCH DURING STRONGER EL NINO EPISODES...WITH A STRONG NEARLY-
ZONAL JET STREAM AT LOW LATITUDES ACROSS THE PACIFIC BRINGING A
SERIES OF STORMS TO THE WEST COAST.

THE FIRST IN THIS SERIES OF PACIFIC STORMS TO AFFECT CALIFORNIA
CONTINUES TO MOVE INTO SOUTHERN ARIZONA. RAINFALL TOTALS SO FAR
RANGE FROM A FEW HUNDREDTHS OF AN INCH IN ORANGE COUNTY AND THE
INLAND EMPIRE TO OVER ONE THIRD OF AN INCH IN SOUTHER SAN DIEGO
COUNTY. WIDELY SCT SHOWERS COULD BRING ADDITIONAL RAINFALL TOTALS
THROUGH TONIGHT RANGING FROM LESS THAN ONE TENTH OF AN INCH TO ONE
HALF INCH IN FAVORED LOCATIONS ALONG THE COASTAL MTN SLOPES. THE
SNOW LEVEL WILL LIKELY REMAIN ABOVE 6000 FT THROUGH TONIGHT WITH
UP TO 3 INCHES OF SNOW IN SOME AREAS.

A SECOND...AND STRONGER STORM IS EXPECTED TO MOVE THROUGH SOUTHERN
CALIFORNIA LATE TUESDAY MORNING INTO TUESDAY NIGHT WITH A THIRD STORM
EXPECTED LATE WEDNESDAY THROUGH WEDNESDAY NIGHT...AND A FOURTH
STORM THURSDAY AFTERNOON INTO THURSDAY NIGHT.

FOR TODAY THROUGH THURSDAY NIGHT...RAINFALL AMOUNTS ARE EXPECTED
TO RANGE FROM AROUND 3 INCHES NEAR THE COAST TO BETWEEN 5 AND 8
INCHES IN THE MOUNTAINS WITH ONE HALF TO ONE INCH IN THE DESERTS.
THE HEAVIEST RAINFALL IS EXPECTED BETWEEN LATE TUE MORNING THROUGH
TUE NIGHT. AS THE GROUND BECOMES SATURATED...THE POTENTIAL FOR
FLOODING...MUD SLIDES...AND DEBRIS FLOWS WILL INCREASE. AS COLDER
AIR MOVES IN FROM THE NW TUE NIGHT...ISOLATED TSTMS WILL BE
POSSIBLE.

THE SNOW LEVEL WILL REMAIN NEAR 6000 FEET THROUGH TUESDAY NIGHT
BEFORE LOWERING TO AROUND 5000 FEET WEDNESDAY...AND 4000 TO 4500
FEET WEDNESDAY NIGHT THROUGH THURSDAY.

PERIODS OF HEAVY SNOWFALL ARE EXPECTED IN THE MOUNTAINS OF SAN
BERNARDINO AND RIVERSIDE COUNTIES FOR LATE TUESDAY MORNING INTO
TUESDAY EVENING...WITH PERIODS OF MODERATE TO HEAVY SNOWFALL FOR
WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT...AND THURSDAY
AFTERNOON THROUGH THURSDAY NIGHT. MODERATE TO LOCALLY HEAVY
SNOWFALL IS EXPECTED TO EXTEND SOUTHWARD INTO THE SAN DIEGO
COUNTY MOUNTAINS FOR WEDNESDAY NIGHT THROUGH THURSDAY NIGHT.
SHOWERS COULD LINGER THROUGH FRIDAY WITH MOSTLY LIGHT ADDITIONAL
PRECIP.

STRONG AND GUSTY WEST NORTHWEST WINDS WILL DEVELOP IN THE MTNS AND
DESERTS FOR WED THROUGH THURSDAY. THIS WILL RESULT IN PERIODS OF VERY
LOW VISIBILITY DUE TO SNOW AND BLOWING SNOW IN THE MTNS ABOVE THE
SNOW LINE.

THERE COULD BE A BRIEF PERIOD OF LESS ACTIVE WEATHER ON SAT BEFORE
ADDITIONAL STORMS MOVE IN FOR SUN INTO TUE. DUE TO INCONSISTENCIES
IN THE NUMERICAL MODEL SOLUTIONS...THERE IS SIGNIFICANT
UNCERTAINTY IN THE TIMING AND INTENSITY OF THESE SYSTEMS.

&&

.AVIATION...
042115Z...CLOUDY SKIES OVER THE ENTIRE REGION WITH BASES AROUND 3500-
4500 FEET MSL AND SCATTERED -SHRA MOVING NORTH THROUGH THE AREA
TODAY AND TONIGHT. SOME CIGS MAY LOWER TO AROUND 2500-3000 FEET THIS
EVENING DURING PERIODS OF SHOWERS. LOCAL TERRAIN OBSCURED BRIEFLY IN
HEAVIER SHOWERS AND LOWER CLOUDS. SHOWERS WILL INCREASE IN COVERAGE
AND INTENSITY LATE TUESDAY MORNING WITH LOWERING OF CLOUD BASES AS
WELL.

&&

.MARINE... 115 PM...SOUTHEAST WINDS HAVE DIMINISHED SO THE SMALL
CRAFT ADVISORY HAS BEEN CANCELED. STRONG WINDS WILL DEVELOP TUESDAY
AND CONTINUE THROUGH FRIDAY. A WESTERLY SWELL WILL INCREASE TODAY
AND A VERY LARGE REINFORCING SWELL WILL ARRIVE WEDNESDAY
NIGHT...PEAK THURSDAY...THEN DECREASE FRIDAY. THE WINDS AND SWELLS
WILL CREATE CONDITIONS HAZARDOUS TO SMALL CRAFT.

&&

.BEACHES...
115 PM...A SERIES OF STRONG PACIFIC STORMS WILL GENERATE LARGE
WESTERLY SWELLS...WHICH WILL PRODUCE HIGH SURF. THE FIRST SWELL WILL
ARRIVE TODAY AND CONTINUE THROUGH WEDNESDAY. A MUCH BIGGER SWELL
WILL ARRIVE WEDNESDAY EVENING AND PEAK THURSDAY. THIS WILL PRODUCE
SURF CAPABLE OF DAMAGING COASTAL STRUCTURES AS WELL AS COASTAL
FLOODING...BEACH EROSION...AND VERY STRONG RIP CURRENTS. SWELL AND
SURF WILL DECREASE FRIDAY. FOR DETAILS CHECK THE HIGH SURF
ADVISORY...LAXCFWSGX.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH FROM TUESDAY MORNING THROUGH LATE WEDNESDAY
     NIGHT FOR ORANGE COUNTY INLAND AREAS-RIVERSIDE COUNTY
     MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS-SAN BERNARDINO
     AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO
     COUNTY COASTAL AREAS-SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO
     COUNTY VALLEYS-SAN GORGONIO PASS NEAR BANNING-SANTA ANA
     MOUNTAINS AND FOOTHILLS.

     WINTER STORM WATCH FROM LATE TUESDAY NIGHT THROUGH LATE THURSDAY
     NIGHT FOR SAN DIEGO COUNTY MOUNTAINS.

     WINTER WEATHER ADVISORY UNTIL 4 AM PST TUESDAY FOR RIVERSIDE
     COUNTY MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS.

     WINTER STORM WARNING FROM 4 AM TUESDAY TO 4 AM PST FRIDAY FOR
     RIVERSIDE COUNTY MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS.

     HIGH SURF ADVISORY UNTIL 10 PM PST FRIDAY FOR ORANGE COUNTY
     COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS.

PZ...NONE.

&&

PUBLIC...PG
AVIATION/MARINE/BEACHES...TS

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 6:20 PM PSTHigh Surf AdvisorySGXOrange, San Diego64 hr
Jan 4, 4:20 AM PSTWinter Weather AdvisorySGXRiverside, San Bernardino17 hr
Jan 4, 1:35 PM PSTFlash Flood WatchSGXOrange, Riverside, San Bernardino, San Diego39 hr
Jan 4, 1:35 PM PSTWinter Storm WarningSGXRiverside, San Bernardino, San Diego3 days

Nearby

Winter Storm Watches in California, 2016Every winter storm watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.